Facet joint injections

Home Forums General Facet joint injections

Viewing 15 posts - 1 through 15 (of 25 total)
  • Author
    Posts
  • #36335
    toddy
    Participant

    I had the injections 5 days ago and I was wondering how long it will be if I know they have worked. So far my pain is a lot worse.

    Thanks
    Ann

    #36336
    lady canuck
    Participant

    I think it varies form person to person and case to case ..i hope you feel relief soon
    Kat

    #36337
    susanliang
    Participant

    I think it can get worse before it gets better if that makes sense!
    I know 2 people who had it done with no benefit, but neither of them said it got worse, just no change, so hopefully thats a good sign.

    #36338
    bizzygag
    Participant

    Hi there, hope you are experiencing some relief from the facet joint injections by now. I had mine done 29th March. I haven’t had any relief from them at all. I did experience some worsening of the pain, and also some additional referred pain. That has almost gone now, and I am back to my old level of pain. Still you have to try these things. For many people, and you may be one of them, they are a good answer to their pain, so hang in there. I am currently on Fentanyl patches, with (pardon the pun!) patchy results! Some days I really think they are working brilliantly and other days, usually when I am due to change the patch, they seem to be offering little help. I also take Ibuprofen 600mgs to help things along.

    #36339
    toddy
    Participant

    Thanks

    I dont think they are going to work. I am on Butrans 10mg patches and they aren’t working either.

    I cant take anti inflammatory as I have a hiatus hernia and I cant take codeine based pills as I have a colostomy so it looks like I am just going to have to suffer or increase the dosage of the patches.

    #36340
    Karen HG
    Participant

    Toddy, I think you need to give it a bit longer. I’ve had a few of these with variable results. However, the last lot worked brilliantly- I can hardly believe it- but only after 2 weeks of increased pain. You can def have more pain to begin with, and should give it at least 2-3 weeks before making a judgement.

    Good luck!

    #36341
    Ali
    Participant

    Hi Ann,

    I am having mine done in June, please post again in a week or so to let me know how you are. I understand from the consultant that you will be worse for a few days then the steroid kicks in and the inflamation gets better after 5 days.

    Take care.

    Ali.

    #36342
    lovecatz
    Participant

    When I had mine done it took only a few days to feel some benefit, only that only lasted about three weeks. As has been said everyone responds differently. Good luck – I hope you feel some improvement soon.

    #36343
    toddy
    Participant

    Well, I guess the injections havent orked as I am still in lots of pain.
    I am on butrans patches 10mg at the moment but I think the consultant wants to increase them to 20mg.
    I think they run out before the 7 day period as I have been feeling strange for 2 days and I am due to put a new one on tonight.
    Could this feeling be like withdrawal?
    I would be interested to hear from any of you that use these patches.
    Many thanks to all of you on this wonderful site
    Ann

    #36344
    Ali
    Participant

    Hi Ann,

    I am on 20gm patch and have come up from 5mg, I change the patch after the 6th day as I find that the 7th day can be a bit of a swine especially if you forget to change it.
    Sorry to here that the injections did not work, I believe they are used to rule things out sometimes and work for some and not for others. As yours did not work your consultant should have the next course of action in mind.
    Take Paracetamol with the patch this helps with the pain.

    Take care,

    Ali.

    #36345
    Andrea
    Participant

    I have read all the posts written in on Facet joint Injections and im a little confused,i’m due to have them done in June for the first time and i have been told it is being done as a diagnostic treatment and not soley for pain relief. they need to find out if the nerves coming from the facet joints are being pressed on and causing the pain that i have, they said after they have administerd the cortisone or anesthetic what ever they use even if i only get a few hours or a days relief it will show that that is the problem, then the next proceedure would be to have the nerve endings zapped ( cant remember the correct term.) Can you or anyone else relate to this? I do hope you and everyone else finds a solution to their pain problems soon Best wishes Andrea N Yorkshire

    #36346
    janbjan
    Participant

    Hi Andrea
    Sounds like a Medial Branch Block that your having done and if succesful they then go ahead and kill off the nerve endings with radiofrequency. I had the medial branch block to the facet joints bi laterelly and was surprised at the results. I will be going ahead with the radiofrequency. It was quite a painless procedure both during and after with instant results although as you were advised are temporary and are used as a diagnostic tool. In all I think I counted about 10 injection sites

    #36347
    Liz
    Participant

    Hi Andrea

    To reassure you further-I had a radiofrequency lumbar sympathetomy last year and although it was a long procedure and you need to be “in contact” with them- i.e not under anaesthetic, but I had an infusion of a painkiller during this, and it made it not too bad at all- not considering some of the stuff that I have had done over the years.

    On another very positive note- it lasted for about 6 months+, so I hope that this helps a little in making you less anxious about this procedure and good luck with it.

    Liz x

    #36348
    toddy
    Participant

    Well, the injections have definately not worked. In fact I think they have made the pain worse as my doctor says this sometimes happens.

    He has increased my Butrans patches to 20mg so I will let you all know how I get on with these, if I am not too zombie like.

    Ann

    #36349
    sarahp
    Participant

    Good Luck Ann,
    we will all be hoping that the patch increase helps with your pain, my patches are changed wednesday evenings, and I found that when I first increased them Fridays would be a strange day and I would feel very tired for a couple of hours but be fine by the evening, thinking of you
    sarah

Viewing 15 posts - 1 through 15 (of 25 total)
  • You must be logged in to reply to this topic.